• Side effects of taxol & carboplactin

    Asked by BuckeyeShelby on Friday, September 7, 2012

    Side effects of taxol & carboplactin

    What is the worst side effect you've experienced? What side ffect did you anticipate that might not have materialized?

    8 Answers from the Community

    8 answers
    • Ivy's Avatar
      Ivy

      Side effects for me were hair, eyebrow, and eyelash loss; extreme constipation due to the chemo and due to the anti-nausea drugs; and extreme folliculitis (redness, itching, swelling of the hair follicles of the head). Taxol causes the follicuiitis. This required treatment with a dermatologist and inability to wear anything on my head (no wig and hats only for short periods) for 3 months. Fortunately, this was during the summer time when a bald, exposed head doesn't get cold. The folliculitis actually causes the scalp to be quite hot to the touch, even after the visible red bumps are gone.

      Other side effects included difficulty controlling blood sugar levels while taking Emend and dexamethasone; peripheral neuropathy (which has diminished but hopefully will continue to go away); changes in taste and digestion (had to be much more careful of what I ate or drank for the first 2 weeks after each chemotherapy); fairly extreme breathlessness due to lowered blood levels; bone pain; very tired; skin changes--bad texture and extreme bags around eyes for 2 weeks after each chemotherapy. Although my red blood count/hemoglobin was low, none of the levels were low enough to need treatment. The area around the port would be somewhat red and irritated for about a week. Also my oncologist recommended that I not have allergy injections while doing chemotherapy, so it was harder to manage respiratory allergies. I was also having brachytherapy during chemotherapy, so difficulty urinating and abdominal pain were probably from that rather than from chemo. Sometimes it''s hard to distinguish which treatment causes which problem. However, several doctors flattered me saying I seemed to weather all quite well as chemo goes. I never lost or gained any significant weight--up a pound or two and then down a pound or two.

      It certainly didn't feel like I was doing particularly well during the 4 months of chemotherapy, but the doctors have a different perspective.

      about 8 years ago
    • nancibee's Avatar
      nancibee

      Worst side effect from carbo/taxol was finding out my neutrophil ANC had dropped to 540 and I had to have my chemo delayed. The blood count was taken right after my visit to my oncologist who had told me I was a rock star because I was handling chemo so well. So I was blown away and angry when the treatment had to be delayed. I want to get this over as soon as possible and get my hair back.

      I have some tingling, but since I have MS too, I don't know if it is my normal everyday tingling that I have experienced for years or if is from the chemo. In any case, I do not find it interfering with my life.

      I do not experience nausea. Just a little bit of acid reflux.

      about 8 years ago
    • Ivy's Avatar
      Ivy

      I forgot to list two additional side effects, which may be common to other types of chemotherapy as well as taxol and carboplatin. The chemo gets into your eyes, so I found that my vision was poor for a week or 10 days after each chemotherapy. I had no trouble doing general tasks, but reading was extremely difficult. After I've been finished with chemo for about 6 weeks, I have an appointment scheduled with my ophthalmologist, as whatever the vision level is will probably be stabilized by then. This was not a drastic vision change, but it was noticeable in reading the paper, reading on the computer, etc.

      The other side effect was night sweats. I had several days after each chemotherapy in which night sweats and general inability to regulate body heat properly was pretty obvious. This, too, didn't last too long, but hasn't yet gone completely away.

      about 8 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more endometrial (uterine) cancer questions.  Also, don't forget to check out our Endometrial (Uterine) Cancer page.